MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Macular Edema (1822); Vitreous Floaters (1866); Blurred Vision (2137); Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non health care professional reported that following an intraocular lens (iol) implant procedure, the patient was looking at the eye chart and saw a hazy spot that does not move, it also seemed as though, she was looking through a mesh net and vision is not as clear.Additional information received and stated that, the patient had swelling in macula and doctor had prescribed two week course of steroids.Still the patient swelling did not resolved and the other symptoms might be because of swelling of macula.
 
Event or Problem Description
Additional information received from the patient and stated that, the patient had in the beginning both eyes were noticeably clear for distance, and then as time went on the distance vision became less clear so much so that the prescription needed to be changed, she was told the original one would not change.The patient used to have only little black lines for floaters, since surgery immediately she was seeing what patient will call ¿gray clouds¿ floating back and forth with more frequency, along with the original floaters she had.So much so they sometimes affect her vision while driving.Night driving is still an issue the glare from headlights is no better than it was before with or without glasses.The left eye vision was blurry even after prescribing more drops.The patient was referred to another doctor who found her macula was swollen and needed an injection and that cleared up by the next day.The patient recently got prescription sunglasses for the first time and she seem to be wearing them even when the sun is not shining when she was driving.Never had an issue with this before almost like she was sensitive to light.The patient also noticed in the last month it seems as though her distance vision when glasses are off is worse, she used to be able to watch tv in bed and read the guide but it seems more blurry than in the past.Glare at night and distance vision were her major two complaints.Additional information received form the consumer and stated that, surgeon said that, she had scar tissue that will be fixed with laser off next month hopeful that will help and also gave me a different eye drop that help make the pupil smaller to help with the light issues.Additional information received form the consumer and stated that, patient visited a doctor and doctor gave another lens to try and consumer used it the next morning and holy heck it was horrible, instantly got the brow headache.The surgeon mentioned could happen and had to immediately use liquid tears to lessen the amount in my eyes.The patient have been researching different lenses that could help with issue since the patient had green eyes.It appears to be an issue with those of us who have green or blue eyes.Do you have a lens that my doctor could replace, doctor didn't seem to think that a replacement lens was a good idea but patient suffering here with light sensitivity and gray clouds floating by.They told me that those were there before the cataract was taken out and now that the new lens was put in it is allowing more light in and thus the floaters and clouds are more noticeable.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
Additional information provided in a.2., b.5., and h.6.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15318240
Report Number1119421-2022-01863
Device Sequence Number5230250
Product Code HQL
UDI-Device Identifier00380655095652
UDI-Public00380655095652
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.120
Device Lot Number15378489
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale